Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
In this second of a two-part series, we review some of the many commonly prescribed medications that can damage your eyes and the steps that you can take to protect yourself from these adverse effects. The first part in this series appeared in our December 2019 issue.
Rosacea is a chronic skin condition affecting 13 million Americans. Find out steps to take to prevent symptom flare-ups and learn which topical drug therapies are most effective and safest for treating this condition.
Summer is a terrific time for healthy outdoor activities, such as walking, hiking, biking and swim¬ming. But for an unlucky few, certain medications can lead to adverse skin reactions following exposure to the sun. Find out whether you are at risk and how to protect yourself.
For most people with hair loss, the condition usually is age-related or due to the genes they inherited from their parents. But for some patients, the cause of the problem can be found in the medicine cabinet. Learn about some commonly used medications that can cause hair loss.
This article, based on a recent review in Drug Safety, lists 62 prescription drugs that can cause eye disease. The range of drug-induced eye diseases includes diseases of the eyelids, glaucoma, cataracts, retinal damage and optic nerve damage. As is true for drug-induced diseases in other parts of the body, you should consider newly developed eye symptoms beginning shortly after starting a new medication to be possibly drug-induced and consult a physician.
Public Citizen’s Health Research Group has been warning the FDA about the risks of birth defects and mental retardation for fetuses exposed to isotretinoin (ACCUTANE) for over 20 years. This article contains the history of these efforts and warns that you or your children should use isotretinoin only in the case of severe recalcitrant nodular acne after other safer acne treatments have been tried and failed. Exposure of an unborn fetus to isotretinoin is a serious adverse event and should be reported directly to the FDA Med Watch Program along with other adverse reactions.
Benign intracranial hypertension is, in fact, not benign at all. It is also known as pseudotumor cerebri and involves a persistent rise in cerebrospinal fluid pressure. This reaction is characterized by headache, nausea, vomiting and papilledema (a sign of increased pressure within the central nervous system) with partial paralysis of a nerve that controls eye movement and some facial muscles (sixth cranial nerve palsy). If you are taking minocycline or another tetracycline and develop a persistent unexplained headache, this should be reported to the prescribing physician immediately.
This is the second of a two-part series on drug-induced psychiatric symptoms that began in last month’s Worst Pills, Best Pills News. The information is based on the July 8, 2002 issue of The Medical Letter on Drugs and Therapeutics. Article lists drugs and adverse effects.
The Food and Drug Administration (FDA) announced a “new” program on November 1, 2001 to prevent pregnancies and eliminate fetal exposure in women taking the acne drug isotretinoin (ACCUTANE) produced by Roche Laboratories of Nutley, New Jersey. The stated goals of the program are that: 1) no woman should begin isotretinoin treatment if she is pregnant; and 2) no pregnancies should occur while a woman is on the drug. You or your children should only use isotretinoin in the case of severe recalcitrant nodular acne after other safer acne treatments have been tried and failed.